Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 27, 2011, 1:21 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 1:21 PM EDT (17:21 UTC)
- Expired
- May 27, 2011, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002
WWUS81 KRNK 271721
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT FRI MAY 27 2011
VAZ045-058-059-271815-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
121 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE AND HALIFAX
COUNTIES...
AT 119 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROXBORO...
MOVING NORTH AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ALTON AROUND 145 PM...TURBEVILLE AROUND 150
PM...CLUSTER SPRINGS AROUND 155 PM...HITESBURG AROUND 200 PM...SOUTH
BOSTON AROUND 210 PM AND HALIFAX AROUND 215 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3689 7848 3670 7864 3668 7862 3663 7855
3663 7858 3669 7865 3669 7867 3665 7870
3661 7870 3654 7873 3654 7912 3713 7904
3700 7846
$$
KKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 27, 11:54 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 27, 11:54 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1154 AM EDT FRI MAY 27 2011 .SYNOPSIS... AN UPPER LEVEL LOW THAT WILL WEAKEN AS IT APPROACHES THE EASTERN GREAT LAKES WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE AREA SATURDAY INTO THE MIDDLE OF NEXT WEEK...REDUCING THE THREAT OF RAIN...BUT BRINGING A STRETCH OF VERY WARM AND HUMID WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AN UPPER TROUGH WILL TRACK EASTWARD ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. SEVERAL MID LEVEL SHORTWAVES WERE NOTED ON SATELLITE IMAGES. ONE LOCATED ACROSS SC/GA TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA ALREADY. ANOTHER SHORTWAVE IN TN RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS WESTERN PORTIONS OF CWA. THUNDERSTORMS WITH HEAVY RAINS OR TRAINING OF STORMS CAN CREATE FLASH FLOODING. .PREVIOUS DISCUSSION... ISSUED A QUICK UPDATE TO INCREASE POPS FOR THIS MORNING INTO THIS AFTERNOON PER LATEST RADAR AND MODEL TRENDS. SPC HAS EXPANDED THE DAY1 SLIGHT RISK SOUTH INTO EASTERN PORTIONS OF CWA. CURRENT FLASH FLOOD WATCH LOOKS GOOD WITH RECENT RAINS...LOW FFG AND SATURATED GROUND. WILL REVIEW 12Z RUNS FOR ADDITIONAL CHANGES THIS AFTERNOON. .PREVIOUS DISCUSSION... RADAR SHOWED JUST SCATTERED IN THE WESTERN COUNTY WARNING AREA AFTER NUMEROUS SHOWERS AND THUNDERSTORMS COVERED THE FORECAST AREA WEST OF THE BLUE RIDGE THURSDAY AFTERNOON AND EVENING. WATER VAPOR LOOP SHOWED THE UPPER LOW OVER THE OHIO VALLEY WAS BEGINNING TO BE SHEARED APART BUT MAIN TROF AXIS WAS STILL OVER THE TENNESSEE VALLEY WITH A FAIRLY WELL DEFINED SHORT WAVE IN CENTRAL KENTUCKY. EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON ALONG THE SAME AXIS AS ON THURSDAY. AREAS THAT GET SUNSHINE THIS MORNING MAY BE ABLE TO REALIZE CAPES AROUND 1200 J/KG BUT WINDS THROUGH THE MID LEVELS OF THE ATMOSPHERE WILL NOT BE AS STRONG AS ON THURSDAY AND WITHOUT THE AIDE OF AN UPPER JET STREAK THE THREAT OF SEVERE THUNDERSTORMS TODAY IS LOWER. DIFFERENT SOLUTIONS IN BUFKIT SHOWED A CAP AT LYH AND DAN WHICH MAY BE INDICATING TIMING OF THE STORMS MOVING EAST IS QUESTIONABLE. FOR NOW WILL GO WITH MORE STORMS IN THE EAST AFTER 18Z/2PM TO 21Z/5PM. AREAL COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER 03Z/9PM BUT IT MAY TAKE UNTIL LATE TONIGHT TO COMPLETELY CLEAR OUT THE PRECIPITATION. THE BAND OF SHOWERS AND THUNDERSTORMS FROM THURSDAY PRODUCED 1.5 TO 3 INCHES OF RAIN WITH LOCALLY HIGH AMOUNTS FROM SOUTHERN PULASKI COUNTY TO WESTERN WILKES COUNTY AND FROM EASTERN GREENBRIER COUNTY INTO NORTHWEST BATH COUNTY. NEW 3 HOUR FLASH FLOOD GUIDANCE THROUGH THE NEW RIVER BASIN AND THE GREENBRIER RIVER BASIN IS LESS THAN ONE INCH. SO WITH THE ADDITIONAL STORMS EXPECTED TODAY WILL BE ISSUING A FLASH FLOOD WATCH MOST OF THE COUNTIES WEST OF THE BLUE RIDGE. WILL BE STARTING WITH MORE CLOUDS TODAY AND STARTING WITH TEMPERATURES IN THE MID 50S TO MID 60S. PLUS 850 MB TEMPERATURES ARE SLIGHTLY LOWER TODAY SO MAXIMUM TEMPERATURES WILL BE COOLER THAN THURSDAY. TOOK A BLEND OF MAV/MET GUIDANCE FOR HIGHS. ALSO USED A BLEND OF GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... A STRONG UPPER RIDGE WILL BUILD THROUGH THE MISSISSIPPI RIVER VALLEY AND EVENTUALLY CUTOFF AND UPPER HIGH JUST TO OUR WEST...ON THE KY/TN BORDER. THE ORIENTATION OF THIS UPPER RIDGE IS ONE THAT STILL ALLOWS FOR SURFACE CONVERGENCE ALONG THE APPALACHIAN MOUNTAINS THANKS TO RESULTING SOUTHEASTERLY SURFACE WINDS. FOR THIS REASON...CONTINUED THE 15-25% POPS THROUGH THE WEEKEND...WITH THE BEST CHC ALONG NW NC HIGHLANDS AND EXTREME SW VA. PER THE ECMWF...AS THE UPPER RIDGE STRENGTHENS TO 595DM BY 0Z TUESDAY...THIS SE SURFACE FLOW WILL BE ERASED AND THE OPPORTUNITY FOR ELEVATED CONVECTION ALONG THE RIDGES WILL BE REDUCED...AS MID LEVELS TEMPS WARM. CONSIDERING A SATURATED GROUND...SOME OF THESE ISOLATED CELLS COULD BE VERY SLOW MOVERS AND PRODUCE AMOUNTS OF RAIN SUCH THAT WATER PROBLEMS MAY ARISE. MONDAY WILL EASILY BE THE WARMEST DAY WITH H85 TEMPS NEAR +20C. && .LONG TERM /TUESDAY THROUGH THURSDAY/... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER RIDGE OVER THE AREA EARLY IN THE LONG TERM PERIOD...BEFORE AN UPPER LEVEL SHORTWAVE MOVING ALONG THE U.S./CANADA BORDER FLATTENS THE RIDGE WEDNESDAY INTO THURSDAY. THE BIG WEATHER STORY EARLY IN THE WORK WEEK WILL BE THE NEAR RECORD TEMPERATURES...AS GEFS ENSEMBLES SHOW 850MB TEMPS 2-3 STANDARD DEVIATIONS ABOVE NORMAL. AS A RESULT...WENT A COUPLE OF DEGREES ABOVE FORECAST GUIDANCE. WHILE MOST AREAS WILL REMAIN DRY...KEPT A SMALL CHANCE FOR MOUNTAIN THUNDERSTORMS TUESDAY/WEDNESDAY WITH INSTABILITY...WEAK LIFT GENERATED BY THE INFLUENCE OF TERRAIN...AND THETA-E AXIS IN PLACE. LOW LEVEL NORTHEAST/EASTERLY FLOW ARRIVES WEDNESDAY NIGHT AND THURSDAY BRINGING COOLER AND MAINLY DRIER AIR...BUT WEAK UPSLOPE FLOW MAY GENERATED WIDELY SCATTERED MOUNTAIN SHOWERS/STORMS. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. MVFR WITH LOCAL IFR CONDITIONS POSSIBLE IN CLOUDS AND CONVECTION. WEAKENING UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST ACROSS THE AREA THIS PERIOD. MODELS ARE BRINGING IN SOME MVFR TO POSSIBLY IFR CEILINGS AND FOG BEHIND THE STORMS FOR LATE TONIGHT INTO SATURDAY MORNING. CONDITIONS MAY REMAIN POOR THROUGH SATURDAY NIGHT. THEN AS HIGH PRESSURE BUILDS INTO THE AREA SUNDAY CONDITIONS WILL RETURN TO VFR. RELATIVELY STAGNANT AIR MASS WILL THEN LINGER OVER THE TERMINAL FORECAST AREA SUNDAY INTO TUESDAY AS AN UPPER RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. TYPICALLY...THIS RESULTS IN BUILDING HEAT AND HUMIDITY...CHARACTERIZED BY AT LEAST LATE NIGHT TO MID MORNING MVFR TO IFR FLIGHT RESTRICTIONS DUE TO FOG...GIVING WAY TO VFR WEATHER BY LATE MORNING/EARLY AFTERNOON AS ATMOSPHERE BECOMES HEATED AND BETTER MIXED. HOWEVER...THE THREAT OF ISOLATED FLIGHT RESTRICTIONS BACK INTO THE MVFR RANGE IN THE VICINITY OF AFTERNOON/EVENING SHOWERS/THUNDERSTORMS CAN NOT BE RULED OUT ENTIRELY...ESPECIALLY ALONG/NEAR SOME OF THE HIGHER RIDGES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ010>020. NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ001>003-018-019. WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ042>045. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...KM LONG TERM...PH AVIATION...AMS/KK
Hazardous weather outlook, May 27, 9:13 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 913 AM EDT FRI MAY 27 2011 VAZ007-009-281315- TAZEWELL-SMYTH- 913 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ010>020-WVZ042>045-281315- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 913 AM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ022>024-032>035-043>047-058-059-281315- STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 913 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE MID TO LATE AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 27, 10:43 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 NW MOUNTAIN GROVE 38.13N 79.92W
05/26/2011 E1.00 INCH BATH VA PUBLIC
RANGED FROM DIME TO QUARTER SIZE
&&
PCLocal storm report, May 27, 11:07 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HAIL 2 SW LAMBSBURG 36.57N 80.79W
05/26/2011 E1.00 INCH CARROLL VA PUBLIC
HAIL FELL ON HOLLY GROVE ROAD.
&&
HYSELLLocal storm report, May 27, 11:12 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL BLOWING ROCK 36.13N 81.67W
05/26/2011 E1.75 INCH WATAUGA NC PUBLIC
&&
PCLocal storm report, May 27, 12:01 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG 5 SE YADKINVILLE 36.08N 80.61W
05/26/2011 YADKIN NC BROADCAST MEDIA
ROOF BLOWN OFF STRUCTURE ON BRAWLEY ROAD...ADDITIONAL
STRUCTURAL DAMAGE ON WYO ROAD.
&&
HYSELLLocal storm report, May 27, 12:22 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 ESE MAPLE SPGS 36.17N 81.35W
05/26/2011 WILKES NC DEPT OF HIGHWAYS
TREE DOWN ON BOONE TRAIL NEAR HIGHWAY 421
0935 PM TSTM WND DMG 5 WNW WILKESBORO 36.16N 81.26W
05/26/2011 WILKES NC DEPT OF HIGHWAYS
TWO TREES DOWN ON CONGO ROAD IN MILLERS CREEK AREA
0938 PM TSTM WND DMG 5 SE WILBAR 36.22N 81.26W
05/26/2011 WILKES NC DEPT OF HIGHWAYS
TREE DOWN ON CHARITY CHURCH ROAD NEAR SHINGLE GAP ROAD.
0945 PM TSTM WND DMG 3 SSW NORTH WILKESBORO 36.13N 81.16W
05/26/2011 WILKES NC DEPT OF HIGHWAYS
TREE DOWN ON HIGHWAY 16/18 NEAR U.S. 421
0946 PM TSTM WND DMG 5 WNW NORTH WILKESBORO 36.20N 81.22W
05/26/2011 WILKES NC DEPT OF HIGHWAYS
TREE DOWN ON GRANDVIEW DRIVE IN MILLERS CREEK AREA
0955 PM TSTM WND DMG 2 WNW DEEP GAP 36.24N 81.55W
05/26/2011 WATAUGA NC DEPT OF HIGHWAYS
TREE DOWN ON ELLEDGE MILL ROAD
&&
SKSpecial weather statement, May 27, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT FRI MAY 27 2011
VAZ045-058-059-271815-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
121 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE AND HALIFAX
COUNTIES...
AT 119 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROXBORO...
MOVING NORTH AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ALTON AROUND 145 PM...TURBEVILLE AROUND 150
PM...CLUSTER SPRINGS AROUND 155 PM...HITESBURG AROUND 200 PM...SOUTH
BOSTON AROUND 210 PM AND HALIFAX AROUND 215 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3689 7848 3670 7864 3668 7862 3663 7855
3663 7858 3669 7865 3669 7867 3665 7870
3661 7870 3654 7873 3654 7912 3713 7904
3700 7846
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe, City of Galax | 42 min |
| May 26, 8:12 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Wythe | 48 min |
| May 26, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Pulaski | 44 min |
| May 26, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 59 min |
| May 26, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 62 min |
| May 26, 8:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Montgomery, Roanoke, City of Covington and 2 more | 63 min |
| May 26, 9:04 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Pulaski, Wythe, City of Galax | 4 hr |
| May 26, 9:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 60 min |
| May 26, 9:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| May 26, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 2 more | 58 min |
| May 26, 10:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 48 min |
| May 26, 10:36 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Botetourt, Craig, Floyd, Giles and 5 more | 6 hr |
| May 26, 10:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 53 min |
| May 26, 10:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick | 62 min |
| May 27, 12:09 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Franklin, City of Martinsville, City of Roanoke, City of Salem | 36 min |
| May 27, 12:13 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 2 more | 47 min |
| May 27, 12:40 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Roanoke, Rockbridge | 50 min |
| May 27, 1:13 AM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 17 min |
| May 27, 6:08 AM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 8 more | 16 hr |
| May 27, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 57 min |
| May 27, 2:54 PM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| May 27, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Charlotte, Halifax, Pittsylvania and 1 more | 60 min |
| May 27, 3:52 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
| May 26, 9:17 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 48 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.